Alert archive / California / Wind Advisories in 2016

Wind Advisory 25, NWS Los Angeles, CA

March 8, 2016Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 8, 2016, 3:14 PM PST for Los Angeles County, California. It took effect at Mar 8, 2016, 6:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 3:14 PM PST (23:14 UTC)
In effect from
Mar 8, 2016, 6:00 PM PST
Expired
Mar 9, 2016, 9:00 AM PST
In force
15 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWUS76 KLOX 082314
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
314 PM PST TUE MAR 8 2016

...GUSTY WINDS ACROSS SOUTHWESTERN CALIFORNIA THROUGH WEDNESDAY
MORNING...

.GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF
SOUTHWESTERN CALIFORNIA THROUGH WEDNESDAY MORNING. THE STRONGEST
WINDS WILL BE IN THE MOUNTAINS... ESPECIALLY THROUGH THE
INTERSTATE 5 CORRIDOR AND ALONG THE SANTA YNEZ RANGE.

CAZ052>054-090715-
/O.NEW.KLOX.WI.Y.0025.160309T0200Z-160309T1800Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA...
LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
314 PM PST TUE MAR 8 2016

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

* WINDS AND TIMING...NORTHWEST TO NORTH 20 TO 35 MPH WITH GUSTS
  TO 50 MPH THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE
  ALONG THE SANTA YNEZ RANGE AND IN THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS. WINDS MAY DOWN TREES AND POWER LINES... AND CAUSE
  PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS. 

&&

$$

CAZ039-046-090715-
/O.NEW.KLOX.WI.Y.0025.160309T0200Z-160309T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
314 PM PST TUE MAR 8 2016

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

* WINDS AND TIMING...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO
  45 MPH THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE
  BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
KJ
3 follow-up statements
151 
WWUS76 KLOX 090428
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
828 PM PST TUE MAR 8 2016

...GUSTY WINDS ACROSS SOUTHWESTERN CALIFORNIA THROUGH WEDNESDAY
MORNING...

.GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF
SOUTHWESTERN CALIFORNIA THROUGH WEDNESDAY MORNING. THE STRONGEST
WINDS WILL BE IN THE MOUNTAINS...ESPECIALLY THROUGH THE
INTERSTATE 5 CORRIDOR AND ALONG THE SANTA YNEZ RANGE.

CAZ088-091230-
/O.EXB.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
828 PM PST TUE MAR 8 2016

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. 

* WINDS AND TIMING...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO
  40 MPH THROUGH MID WEDNESDAY MORNING. 

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS MAY DOWN TREES AND POWER LINES... AND CAUSE 
  PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-091230-
/O.EXT.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
828 PM PST TUE MAR 8 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO
  50 MPH THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE
  ALONG THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS MAY DOWN TREES AND POWER LINES... AND CAUSE 
  PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-091230-
/O.EXT.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
828 PM PST TUE MAR 8 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS
  BETWEEN 40 AND 50 MPH THROUGH WEDNESDAY MORNING. THE STRONGEST
  WINDS GUSTS WILL BE ACROSS THE MOUNTAINS.
* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-091230-
/O.EXT.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
828 PM PST TUE MAR 8 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* WINDS AND TIMING...NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH
  THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH
  PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CK/KJ
841 
WWUS76 KLOX 091203
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
403 AM PST WED MAR 9 2016

CAZ053-054-091700-
/O.CON.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
403 AM PST WED MAR 9 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS AND TIMING...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
  WILL CONTINUE THROUGH MID MORNING. THE STRONGEST WINDS WILL BE
  ALONG THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS MAY DOWN TREES AND POWER LINES... AND CAUSE 
  PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-091700-
/O.CON.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
403 AM PST WED MAR 9 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS AND TIMING...NORTH WINDS 20 TO 30 MPH WITH GUSTS BETWEEN
  40 AND 50 MPH WILL CONTINUE THROUGH MID MORNING. THE STRONGEST
  WINDS GUSTS WILL BE ACROSS THE SANTA YNEZ RANGE.

* IMPACTS...GUSTY  WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-091700-
/O.CON.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
403 AM PST WED MAR 9 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS AND TIMING...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH
  WILL CONTINUE THROUGH MID MORNING.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS MAY DOWN TREES AND POWER LINES... AND CAUSE 
  PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-091700-
/O.CON.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
403 AM PST WED MAR 9 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS AND TIMING...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE THROUGH MID MORNING. THE STRONGEST WINDS WILL BE
  THROUGH PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
868 
WWUS76 KLOX 091656
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
856 AM PST WED MAR 9 2016

CAZ053-054-091800-
/O.EXP.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
856 AM PST WED MAR 9 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED THIS MORNING AND THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE. GUSTY WINDS CONTINUE TO FLOW IN LOCALIZED
AREAS ESPECIALLY NEAR CANYONS AND PASSES. TRAVELERS ARE URGED TO
REMAIN ALERT FOR SUDDEN STRONG CROSS WINDS THROUGH MIDDAY.

$$

CAZ039-052-091800-
/O.EXP.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
856 AM PST WED MAR 9 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED THIS MORNING AND THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE. GUSTY WINDS CONTINUE TO FLOW IN LOCALIZED
AREAS ESPECIALLY NEAR CANYONS AND PASSES. TRAVELERS ARE URGED TO
REMAIN ALERT FOR SUDDEN STRONG CROSS WINDS THROUGH MIDDAY.

$$

CAZ088-091800-
/O.EXP.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
856 AM PST WED MAR 9 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED THIS MORNING AND THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE. GUSTY WINDS CONTINUE TO FLOW IN LOCALIZED
AREAS ESPECIALLY NEAR CANYONS AND PASSES. TRAVELERS ARE URGED TO
REMAIN ALERT FOR SUDDEN STRONG CROSS WINDS THROUGH MIDDAY.

$$

CAZ046-091800-
/O.EXP.KLOX.WI.Y.0025.000000T0000Z-160309T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
856 AM PST WED MAR 9 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED THIS MORNING AND THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE. GUSTY WINDS CONTINUE TO FLOW IN LOCALIZED
AREAS ESPECIALLY NEAR CANYONS AND PASSES. TRAVELERS ARE URGED TO
REMAIN ALERT FOR SUDDEN STRONG CROSS WINDS THROUGH MIDDAY.

$$
KJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:05 PM PST, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 8, 2:05 PM PST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
205 PM PST TUE MAR 8 2016

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES AND FAIR SKIES WILL CONTINUE THROUGH
THURSDAY IN HIGH PRESSURE. LOW PRESSURE WILL ARRIVE ON FRIDAY WITH
POSSIBLE PRECIPITATION INTO EARLY NEXT WEEK. TEMPERATURES WILL
REMAIN NEAR SEASONAL NORMALS INTO NEXT WEEK.

&&

.SHORT TERM...(TDY-FRI)

NEAR NORMAL TEMPERATURES ACROSS THE REGION TODAY UNDER MOSTLY
SUNNY SKIES. SOME LOCATIONS HAVE COME UP A DEGREE OR SO ABOVE THE
FORECAST WHILE OTHERS A FEW DEGREES BELOW. OVERALL A GOOD JOB
DECIPHERING HOW MUCH THE RELATIVELY COLD AIRMASS WOULD BE WARMED.

THE NORTHERLY WINDS DIMINISHED BY LATE MORNING BUT REMAINED
ELEVATED AND GUSTY THROUGH THE MOUNTAINS AND PRIME SUNDOWNER
PASSES AND CANYONS IN SANTA BARBARA COUNTY. ALREADY GETTING
REPORTS OF MINOR BUT GUSTY NORTHWESTERLY WINDS IN SAN LUIS OBISPO
COUNTY AND EXPECT THAT WILL INCREASE INTO THE EVENING HOURS. THE
GRADIENTS ARE ALREADY TIGHTENING AND WITH THE SBA-SMX GRADIENT A
BIT STRONGER TONIGHT AND THE SBA- BFL GRADIENT MORE NOTABLY
STRONGER TONIGHT A WIND ADVISORY WILL BE NEEDED FOR AT LEAST THE
MOUNTAINS... SBA SOUTH COAST... AND THE SANTA MONICA MOUNTAINS.

ONCE THE WINDS DIMINISH... WEDNESDAY AND THURSDAY CONDITIONS WILL
BE A BIT WARMER BUT OTHERWISE SIMILAR TO THOSE TODAY. SUNNY/CLEAR
SKIES WILL LEND A HAND TO NIPPY MORNING TEMPERATURES BUT
TEMPERATURES WILL WARM TO NEAR NORMAL OR A DEGREE OR SO ABOVE IN
MOST LOCATIONS.

.LONG TERM...(SAT-TUE)

FRIDAY CONTINUES TO LOOK LIKE A TRANSITION DAY IN SOUTHWESTERN
CALIFORNIA. THERE REMAINS SOME UNCERTAINTY REGARDS HOW FAR SOUTH
THE LOW CENTER WILL DIP PRIOR TO CROSSING INTO THE STATE AND THAT
DOES PLAY A BIG FACTOR IN THE PRECIPITATION VALUES TO BE EXPECTED.
HOWEVER IT DOES APPEAR THAT A STRONG ENOUGH TROUGH WILL SWEEP
ACROSS THE REGION AND THAT WILL HELP TO BRING IN AT LEAST A
MINIMAL AMOUNT OF PRECIPITATION.

THE FORECAST PACKAGE CURRENTLY HAS THE LIKELIHOOD OF PRECIPITATION
MOVING DOWN FROM THE NORTH AND THAT IS MOST LIKELY. HOWEVER THIS
COULD BE ANOTHER EVENT IN WHICH LOS ANGELES AND VENTURA COUNTIES
RECEIVE A BIT MORE RAINFALL IN THE BUCKET THAN THE NORTHERN
COUNTIES. THE PW-S ARE MARGINAL THOUGH AND OVERALL THIS SHOULD BE
A QUICK MOVER AND WILL BE EAST OF THE REGION BY MIDDAY SATURDAY...
LINGERING LONGEST IN THE MOUNTAINS.

THERE ARE A FEW WIGGLES IN THE PATTERN BEHIND THIS EVENT AND WITH
A LITTLE MOISTURE LINGERING BEHIND THE EXITING EVENT THERE COULD
BE A FEW SPRINKLES SUNDAY THROUGH TUESDAY. THE LINGERING CLOUD
COVER WILL KEEP OVERNIGHT TEMPERATURES A BIT WARMER AND DAYTIME
TEMPS A BIT COOLER BUT IN GENERAL AM NOT EXPECTING MUCH TO COME OF
IT.

&&

.AVIATION...08/1800Z.

AT 1746Z AT KLAX...THERE WAS NO MARINE INVERSION.

VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES THROUGH WEDNESDAY
EXCEPT AT KPRB WHERE DENSE FOG IS EXPECTED TO RETURN LATE TONIGHT.
HIGH CONFIDENCE IN THE 18Z TAFS.

KLAX...HIGH CONFIDENCE IN THE 18Z TAF WITH VFR CONDS EXPECTED
THROUGH THE PD. THERE IS A 20 PERCENT CHANCE THAT NLY CROSS WINDS
WILL AFFECT THE AIRFIELD TONIGHT.

KBUR...HIGH CONFIDENCE IN THE 18Z TAF WITH VFR CONDS EXPECTED
THROUGH THE PD. THERE IS A 20 PERCENT CHANCE OF NLY WIND GUSTS TO
25 KT.

&&

.MARINE...08/200 PM.

WINDS HAVE DIMINISHED IN MANY AREAS ACROSS THE COASTAL WATERS THIS
AFTERNOON AND THE GALE WARNING FOR ZONE 650 HAS BEEN CHANGED TO
A SMALL CRAFT ADVISORY. HOWEVER...GALE WARNINGS CONTINUE FOR
ZONES 673 AND 676. THE GALE WARNINGS WILL BE CLOSELY WATCHED THIS
EVENING FOR POSSIBLE FUTURE CANCELLATIONS AS THE WINDS CONTINUE
TO SUBSIDE THROUGH THE EVENING. THE SMALL CRAFT ADVISORY FOR ZONE
655 IS EXPECTED TO LAST UNTIL 9 PM THIS EVENING.

&&

.BEACHES...08/900 AM.

THE COASTAL FLOOD ADVISORY HAS BEEN ALLOWED TO EXPIRE IN THE WAKE
OF THE LAST HIGH TIDE TO OCCUR DURING THE PEAK OF THE CURRENT HIGH
SURF WARNING. THE LARGE WEST TO NORTHWEST SWELL IS EXPECTED TO
CONTINUE TO SUBSIDE THROUGH THE DAY AND INTO WEDNESDAY. THE HIGH
SURF WARNING IS EXPECTED TO EXPIRE AT NOON AND WILL BE REPLACED
WITH A HIGH SURF ADVISORY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM PST WEDNESDAY FOR
      ZONES 34-35-40-41-87. (SEE LAXCFWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON
      FOR ZONE 39. (SEE LAXCFWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING
      FOR ZONES 645-655. (SEE LAXMWWLOX).
     GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING FOR ZONE
      650. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY FOR
      ZONE 670. (SEE LAXMWWLOX).
     GALE WARNING IN EFFECT UNTIL 3 AM PST WEDNESDAY FOR ZONES
      673-676. (SEE LAXMWWLOX).

&&

PUBLIC...KJ
AVIATION...SWEET
MARINE...SWEET
BEACHES...SWEET
SYNOPSIS...SETO/KJ

WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:34 PM PSTSmall Craft AdvisoryLOX35 hr
Mar 8, 9:43 AM PSTGale WarningLOX5 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.